Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 5, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 12, 2019, 10:29 AM EST for 8 counties in Tennessee. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2019, 10:29 AM EST (15:29 UTC)
- Expired
- Jan 13, 2019, 4:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434 WWUS74 KMRX 121529 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1029 AM EST Sat Jan 12 2019 ...STRONG GUSTY WINDS WILL AFFECT THE MOUNTAINS AND FOOTHILLS TODAY INTO TONIGHT... .Strong and gusty south to southeast winds can be expected at times across some of the higher elevations and foothills today, and these strong winds will continue into tonight. The winds will become more southwesterly and will subside late tonight. TNZ018-041-043-045-047-072-074-087-130300- /O.NEW.KMRX.WI.Y.0005.190112T1529Z-190113T0900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 1029 AM EST Sat Jan 12 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 4 AM EST Sunday. * WINDS...Southeast 15 to 30 mph with gusts to around 50 mph can be expected at times across some of the higher elevations and foothills. * TIMING...Today until late tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
102 WWUS74 KMRX 122026 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 326 PM EST Sat Jan 12 2019 ...STRONG GUSTY WINDS WILL AFFECT THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON INTO TONIGHT... .Strong and gusty south to southeast winds can be expected at times across some of the higher elevations and foothills this afternoon, and these strong winds will continue into tonight. The winds will become more southwesterly and will subside late tonight. TNZ018-041-043-045-047-072-074-087-130430- /O.CON.KMRX.WI.Y.0005.000000T0000Z-190113T0900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 326 PM EST Sat Jan 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...Southeast 15 to 30 mph with gusts to around 50 mph can be expected at times across some of the higher elevations and foothills. * TIMING...This afternoon until late tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
763 WWUS74 KMRX 130427 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1127 PM EST Sat Jan 12 2019 ...STRONG GUSTY WINDS WILL AFFECT THE MOUNTAINS AND FOOTHILLS TONIGHT... .Strong and gusty south to southeast winds can be expected at times across some of the higher elevations and foothills tonight. The winds will become more southwesterly and will subside later tonight. TNZ018-041-043-045-047-072-074-087-130900- /O.CON.KMRX.WI.Y.0005.000000T0000Z-190113T0900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 1127 PM EST Sat Jan 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...South 10 to 20 mph with gusts up to 40 mph. * TIMING...Through late tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
009 WWUS74 KMRX 130851 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 351 AM EST Sun Jan 13 2019 TNZ018-041-043-045-047-072-074-087-131000- /O.EXP.KMRX.WI.Y.0005.000000T0000Z-190113T0900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 351 AM EST Sun Jan 13 2019 ...WIND ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... Wind gusts have diminished below advisory criteria, but may remain between 20 and 30 mph at times until sunrise. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 12, 10:18 AM EST, 11 minutes earlier.
Area forecast discussion, Jan 12, 10:18 AM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1018 AM EST Sat Jan 12 2019
.DISCUSSION...Have been seeing some mountain wave enhanced winds
in the usual spots, and with the models indicating a stronger
southeast low level flow continuing into tonight will issue a wind
advisory for our TN mountain zones that goes until 9Z tonight.
Temperatures are already near or above forecast highs in many
locations, so will be adjusting temperatures up as well. Update
out soon. Precipitation type has been rain mixed with some
sleet/snow on the front edge as expected, but still looks like
most precip will be liquid today as warming/moistening occurs
aloft. Update out soon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 46 40 47 40 / 100 100 40 30
Knoxville McGhee Tyson Airport, TN 45 39 44 37 / 90 100 50 40
Oak Ridge, TN 44 38 44 37 / 100 100 50 40
Tri Cities Airport, TN 45 35 43 34 / 70 100 60 50
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 4 AM EST Sunday for Blount Smoky Mountains-
Cocke Smoky Mountains-Johnson-Sevier Smoky Mountains-
Southeast Carter-Southeast Greene-Southeast Monroe-Unicoi.
VA...None.
&&Hazardous weather outlook, Jan 12, 10:29 AM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 1029 AM EST Sat Jan 12 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-131530- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 1029 AM EST Sat Jan 12 2019 /929 AM CST Sat Jan 12 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Strong and gusty south to southeast winds can be expected at times across some of the higher elevations and foothills today, and these strong winds will continue into tonight before diminishing. .DAYS TWO THROUGH SEVEN...Sunday through Friday Light freezing drizzle will be possible late in the day Sunday across the higher elevations of East TN, mainly above 4000 feet. Slippery road conditions may be possible. Light snow accumulations may also be possible in the mountains Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.